MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR4054
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation; however the video was provided for review.The investigation of the reported event is currently underway.(expiry date: 03/2022).
 
Event or Problem Description
It was reported that during a angioplasty procedure, fluid leaks occurred after the proximal end of the balloon.It was further reported that another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history record review was performed for the reported lot number and this lot meets all release criteria.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.Investigation summary: one electronic video was reviewed.The video shows the balloon is pressurized by the inflation device.Water leaks at proximal end of the inflated balloon near the glue joint of the catheter.Based on the video review, the reported leak can be confirmed.One dorado pta dilatation catheter has returned for evaluation.On the visual evaluation of the device, the device appeared bloody.No other specific anomalies noted.On the microscopic evaluation of the device a circumferential break noted at the glue joint of catheter and the balloon.On the functional evaluation of, the device is inflated with in-house presto inflation device, water leaks at glue joint of the catheter and the proximal end of the balloon.Therefore, the reported leak is confirmed as the circumferential break at the glue joint leads to the reported leak.The circumferential break found at the glue joint of the catheter and the balloon may have contributed the reported leak, however definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 03/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, fluid leaks occurred after the proximal end of the balloon.It was further reported that another balloon was used to complete the procedure.There was no reported patient injury.

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10625075
Report Number2020394-2020-05922
Device Sequence Number1178348
Product Code LIT
UDI-Device Identifier00801741058486
UDI-Public(01)00801741058486
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR4054
Device Catalogue NumberDR4054
Device Lot Number93QD0144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient Weight61